MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s) and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a knotted picc is confirmed and appears to be related to the use of the device.One dl powerpicc catheter segment was returned for investigation with a product label containing ref: ck000525a and lot: recz0553.Use residue was present throughout the sample.The catheter length extended from approximately the 31 cm depth marker to the 43 cm depth marker.The catheter hub and extension legs were not returned.A knot in the catheter was present between the 40 and 41 cm depth marker.The catheter wall thickness was measured at the 31 cm depth marker and was found to be within specification.Based on the condition of the returned sample, the catheter was likely knotted during use due to repeated advancement and retraction against resistance.Kinking of the catheter during insertion may have also contributed to formation of the knot.The product ifu states, "avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort" and "avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen." a lot history review (lhr) of recz0553 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc line knotted and difficult to remove.Removed without any patient harm.

Brand Name
POWERPICC SOLO FT CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8848313
Report Number3006260740-2019-02233
Device Sequence Number2088790
Product Code LJS
UDI-Device Identifier00801741124075
UDI-Public(01)00801741124075
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000525A
Device Lot NumberRECZ0553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1